Alert archive / Oklahoma / Flash Flood Warnings in 2000
Flash Flood Warning 4, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Apr 30, 2000, 12:28 PM CDT for Jackson County, Kiowa County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 30, 2000, 12:28 PM CDT (17:28 UTC)
- Expired
- Apr 30, 2000, 3:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Jackson County, OK, Kiowa County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 5.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 696 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 301728 FFWOUN OKC065-075-302030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 1228 PM CDT SUN APR 30 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEAST JACKSON COUNTY IN SOUTHWEST OKLAHOMA KIOWA COUNTY IN SOUTHWEST OKLAHOMA * UNTIL 330 PM CDT * AT 1224 PM CDT...DOPPLER RADAR INDICATED THAT VERY HEAVY RAIN HAS FALLEN ACROSS MUCH OF KIOWA COUNTY... AND IN JACKSON COUNTY TO THE NORTHEAST OF ALTUS. HOURLY RAINFALL AMOUNTS HAVE EXCEEDED THREE INCHES IN SOME AREAS. ADDITIONAL HEAVY RAIN IS POSSIBLE OVER MUCH OF THE WARNING AREA THROUGH THIS AFTERNOON. * LOCATIONS IN THE WARNING INCLUDE ALTUS AIR FORCE BASE... COOPERTON...FRIENDSHIP...GOTEBO...HEADRICK...HOBART...ROOSEVELT... TOM STEED RESERVOIR AND WARREN EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AND FARM LAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3469 9939 3457 9917 3507 9862 3511 9911 $$ CMS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 10:20 AM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Apr 30, 10:20 AM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1020 AM CDT SUN APR 30 2000 HAVE NOT HAD TIME TO LOOK AT ANY MODEL FORECASTS... OR MUCH ELSE BESIDES THE STORMS IN OUR SOUTHWEST ZONES. TVHE FORECAST LOOKS GOOD AS IT STANDS... AND DO NOT PLAN ANY UPDATES AT THIS TIME. FCSTID = 23 = CMS .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Apr 30, 6:46 AM CDT, 5 hours 42 minutes before
OKZ004>048-050>052-TXZ083>090-301346- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 646 AM CDT SUN APR 30 2000 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...ACROSS PORTIONS OF WESTERN NORTH TEXAS...ALONG AND SOUTH OF A LINE FROM QUANAH...TO WICHITA FALLS...TO HENRIETTA. NORTH OF THIS AREA...A SLIGHT RISK EXISTS THROUGH TONIGHT...FOR THE REMAINDER OF WESTERN NORTH TEXAS...AND ALL OF WESTERN AND CENTRAL OKLAHOMA... EXCEPT THE FAR SOUTHEAST...INCLUDING ARDMORE...ADA...AND DURANT. DISCUSSION...AS OF EARLY THIS MORNING...A SLOW MOVING WARM FRONT WAS LOCATED JUST SOUTH OF THE RED RIVER...EXTENDING WESTWARD TO AN AREA OF LOW PRESSURE NEAR LUBBOCK. WHILE SOUTH OF THIS LOW PRESSURE AREA...A DRY LINE EXTENDING SOUTHWARD INTO MEXICO. THUNDERSTORMS DEVELOPING NORTH OF THE WARM FRONT THIS MORNING...WILL BE CAPABLE OF PRODUCING LARGE HAIL NEAR THE OKLAHOMA...TEXAS BORDER...BEFORE THEY ENCOUNTER MORE STABLE AIR FARTHER EAST. LATE THIS AFTERNOON AND EVENING...INCREASED INSTABILITY FROM DAYTIME HEATING...AND GREATER CONVERGENCE ALONG THE WARM FRONT AND DRY LINE...WILL CONTRIBUTE TO MORE THUNDERSTORM DEVELOPMENT ACROSS THE MODERATE RISK AREA. FAVORABLE VERTICAL WIND PROFILES WILL ALLOW THESE STORMS TO BECOME SUPERCELLS...CAPABLE OF PRODUCING VERY LARGE HAIL...PERHAPS BASEBALL SIZE OR LARGER...AND POSSIBLY A FEW TORNADOES. NORTH OF THE WARM FRONT...INTO WESTERN AND CENTRAL OKLAHOMA...THUNDERSTORM DEVELOPMENT IS LIKELY AS WELL...BUT LESS INSTABILITY AND WEAKER WINDS ALOFT...SUGGESTS THE PRIMARY THREAT WILL BE LARGE HAIL. A LARGE AMOUNT OF RAIN IS ALSO EXPECTED THROUGH MONDAY...ACROSS MUCH OF WESTERN AND NORTHERN OKLAHOMA...AND WESTERN NORTH TEXAS...MAINLY ALONG AND NORTH OF INTERSTATE 44. ALTHOUGH NO FLASH FLOOD WATCHES HAVE YET BEEN ISSUED...WATCHES MAY BE ISSUED LATER TODAY OR TONIGHT...AS FACTORS CONTRIBUTING TO THE POTENTIAL FOR HEAVY RAIN BECOME MORE CLEAR. EMERGENCY MANAGERS AND STORM SPOTTER GROUPS ACROSS WESTERN NORTH TEXAS...AND WESTERN AND CENTRAL OKLAHOMA...SHOULD BE PREPARED FOR POSSIBLE ACTIVATION TODAY AND TONIGHT. JAMES
Local storm report, Apr 30, 8:25 AM CDT, 4 hours 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
825 AM CDT SUN APR 30 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 AM 4 W QUANAH TX FLOODING
04/30/00 HARDEMAN WATER COVERING HWY 104
HAM RADIO REPORT
JLLocal storm report, Apr 30, 8:40 AM CDT, 3 hours 48 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
840 AM CDT SUN APR 30 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 AM WESTERN HARDEMAN COUNTY TX FLOODING
04/30/00 HARDEMAN AROUND A FOOT OF WATER
COVERING HWY 104 AT VARIOUS
LOCATIONS^ WEST OF QUANAH
HAM RADIO REPORT
JLLocal storm report, Apr 30, 8:45 AM CDT, 3 hours 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
845 AM CDT SUN APR 30 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0833 AM 5 NE SHANNON TX 69 MPH WIND GUST
04/30/00 CLAY (MEASURED)
HAM RADIO REPORT
JLSpecial weather statement, Apr 30, 9:40 AM CDT, 2 hours 48 minutes before
OKZ004-009-014-301510- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 940 AM CDT SUN APR 30 2000 SEVERE THUNDERSTORM WATCH NUMBER 222 IS NO LONGER IN EFFECT FOR HARPER... ELLIS... vAND ROGER MILLS COUNTIES IN WESTERN OKLAHOMA.
Local storm report, Apr 30, 11:57 AM CDT, 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1157 AM CDT SUN APR 30 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1152 AM 4 S GOTEBO OK .88 INCH HAIL
04/30/00 KIOWA HAM RADIO REPORT
JLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 11:38 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 37 min |
| Apr 30, 12:05 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 25 min |
| Apr 30, 12:17 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 28 min |
| Apr 30, 12:59 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 31 min |
| Apr 30, 1:10 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 50 min |
| Apr 30, 3:00 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 30 min |
| Apr 30, 3:40 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 50 min |
| Apr 30, 4:25 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 65 min |
| Apr 30, 5:45 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 45 min |
| Apr 30, 6:05 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 40 min |
| Apr 30, 6:29 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 46 min |
Nearby
Flash Flood Warnings in Oklahoma, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.